Alert archive / Wyoming / High Wind Watches in 2014
High Wind Watch 3, NWS Cheyenne, WY
NWS Cheyenne, WY issued this high wind watch at Jan 10, 2014, 3:43 AM MST for 5 counties in Wyoming. It took effect at Jan 11, 2014, 5:00 AM MST. It was in force for .
The area
The counties it named.
The facts
- Issued
- Jan 10, 2014, 3:43 AM MST (10:43 UTC)
- In effect from
- Jan 11, 2014, 5:00 AM MST
- Expired
- Jan 10, 2014, 4:15 PM MST
- In force
- Issued by
- NWS Cheyenne, WY
Counties Albany County, WY, Carbon County, WY, Converse County, WY, Laramie County, WY, Platte County, WY
The radar
The Cheyenne radar (KCYS), 109 km from the middle of the area, began a volume at 10:44 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Riverton, WY (KRIW), launched 00:00Z, 10.7 hours before the alert went out and 264 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 2025 m above ground
- 0-6 km bulk shear
- 44 kt
- 0-1 km storm-relative helicity
- -3 m²/s²
- 0-3 km storm-relative helicity
- -50 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
313 WWUS75 KCYS 101043 NPWCYS URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE CHEYENNE WY 343 AM MST FRI JAN 10 2014 ...VERY STRONG WINDS FOR PORTIONS OF SOUTHEAST WYOMING THROUGH THIS WEEKEND... .STRONG WEST WINDS WILL BE FOUND OVER WIND PRONE AREAS OF SOUTHEAST WYOMING THROUGH SATURDAY NIGHT. THIS INCLUDES STRETCHES OF INTERSTATE 80 BETWEEN RAWLINS AND CHEYENNE AND INTERSTATE 80 BETWEEN WHEATLAND AND THE COLORADO STATE LINE. STRONG WINDS ARE LIKELY TO SPREAD INTO LOWER ELEVATIONS OF SOUTHEAST WYOMING SATURDAY. WYZ106-110-116-117-102300- /O.EXT.KCYS.HW.W.0004.000000T0000Z-140112T1300Z/ CENTRAL LARAMIE RANGE AND SOUTHWEST PLATTE COUNTY- NORTH SNOWY RANGE FOOTHILLS-SOUTH LARAMIE RANGE- SOUTH LARAMIE RANGE FOOTHILLS- INCLUDING THE CITIES OF...BORDEAUX...ARLINGTON...ELK MOUNTAIN... VEDAUWOO...BUFORD...PUMPKIN VINE...HORSE CREEK...HARRIMAN... WHITAKER 343 AM MST FRI JAN 10 2014 ...HIGH WIND WARNING NOW IN EFFECT UNTIL 6 AM MST SUNDAY... THE HIGH WIND WARNING IS NOW IN EFFECT UNTIL 6 AM MST SUNDAY. * TIMING...STRONG WINDS WILL CONTINUE THROUGH SATURDAY NIGHT. THERE IS THE POTENTIAL FOR VERY STRONG WINDS LATE SATURDAY INTO SATURDAY NIGHT. * WINDS...WEST TO SOUTHWEST WINDS OF 35 TO 45 MPH WITH GUSTS TO 65 MPH. SUSTAINED WINDS MAY INCREASE TO 45 TO 55 MPH SATURDAY NIGHT WITH GUSTS UPWARDS OF 75 MPH. * IMPACTS...MAINLY TO TRANSPORTATION. STRONG WINDS AND FREQUENT GUSTS POSE A SIGNIFICANT BLOW OVER RISK FOR HIGH PROFILE AND LIGHT WEIGHT VEHICLES. MOTORIST SHOULD SLOW DOWN AND USE EXTREME CAUTION WHEN ENCOUNTERING STRONG WINDS. PRECAUTIONARY/PREPAREDNESS ACTIONS... A HIGH WIND WARNING MEANS A HAZARDOUS HIGH WIND EVENT IS EXPECTED OR OCCURRING. SUSTAINED WIND SPEEDS OF AT LEAST 40 MPH OR GUSTS OF 58 MPH OR MORE CAN LEAD TO PROPERTY DAMAGE. THE LATEST ROAD CONDITIONS PROVIDED BY THE WYOMING DEPARTMENT OF TRANSPORTATION AND NEBRASKA DEPARTMENT OF ROADS ARE AVAILABLE BY CALLING 5 1 1 OR ON THE INTERNET. && $$ WYZ101-104-105-107-109-118-102300- /O.NEW.KCYS.HW.A.0003.140111T1200Z-140112T0700Z/ CONVERSE COUNTY LOWER ELEVATIONS-FERRIS/SEMINOE/SHIRLEY MOUNTAINS- SHIRLEY BASIN-EAST PLATTE COUNTY-CENTRAL CARBON COUNTY- CENTRAL LARAMIE COUNTY- INCLUDING THE CITIES OF...DOUGLAS...GLENROCK...MUDDY GAP... MEDICINE BOW...GLENDO...WHEATLAND...CHUGWATER...GUERNSEY... RAWLINS...SINCLAIR...HANNA...CHEYENNE 343 AM MST FRI JAN 10 2014 ...HIGH WIND WATCH IN EFFECT FROM LATE TONIGHT THROUGH SATURDAY EVENING... THE NATIONAL WEATHER SERVICE IN CHEYENNE HAS ISSUED A HIGH WIND WATCH...WHICH IS IN EFFECT FROM LATE TONIGHT THROUGH SATURDAY EVENING. * TIMING...STRONG WINDS EXPECTED TO DEVELOP SATURDAY MORNING AND CONTINUE INTO SATURDAY NIGHT. * WINDS...WEST TO SOUTHWEST WINDS OF 35 TO 45 MPH WITH GUSTS TO 65 MPH. * IMPACTS...MAINLY TO TRANSPORTATION. STRONG WINDS AND FREQUENT GUSTS POSE A SIGNIFICANT BLOW OVER RISK FOR HIGH PROFILE AND LIGHT WEIGHT VEHICLES. MOTORIST SHOULD SLOW DOWN AND USE EXTREME CAUTION WHEN ENCOUNTERING STRONG WINDS. PRECAUTIONARY/PREPAREDNESS ACTIONS... A HIGH WIND WATCH MEANS THERE IS THE POTENTIAL FOR A HAZARDOUS HIGH WIND EVENT. SUSTAINED WINDS OF AT LEAST 40 MPH...OR GUSTS OF 58 MPH OR STRONGER MAY OCCUR. CONTINUE TO MONITOR THE LATEST FORECASTS. && $$ LIEBL
1 follow-up statement
227 WWUS75 KCYS 102315 NPWCYS URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE CHEYENNE WY 415 PM MST FRI JAN 10 2014 ...VERY STRONG WINDS FOR PORTIONS OF SOUTHEAST WYOMING THIS WEEKEND... .STRONG WEST WINDS WILL CONTINUE OVER MOST AREAS IN AND AROUND THE SOUTHEAST WYOMING MOUNTAINS THROUGH SATURDAY. THIS INCLUDES STRETCHES OF INTERSTATE 80 BETWEEN RAWLINS AND CHEYENNE AND INTERSTATE 25 BETWEEN WHEATLAND AND THE COLORADO STATE LINE. AFTER A BRIEF BREAK SATURDAY NIGHT...WINDS WILL INCREASE AGAIN ON SUNDAY. WYZ101-104-105-107-109-118-111200- /O.UPG.KCYS.HW.A.0003.140111T1200Z-140112T0700Z/ /O.EXB.KCYS.HW.W.0004.140111T1000Z-140112T0400Z/ CONVERSE COUNTY LOWER ELEVATIONS-FERRIS/SEMINOE/SHIRLEY MOUNTAINS- SHIRLEY BASIN-EAST PLATTE COUNTY-CENTRAL CARBON COUNTY- CENTRAL LARAMIE COUNTY- INCLUDING THE CITIES OF...DOUGLAS...GLENROCK...MUDDY GAP... MEDICINE BOW...GLENDO...WHEATLAND...CHUGWATER...GUERNSEY... RAWLINS...SINCLAIR...HANNA...CHEYENNE 415 PM MST FRI JAN 10 2014 ...HIGH WIND WARNING IN EFFECT FROM 3 AM TO 9 PM MST SATURDAY... THE NATIONAL WEATHER SERVICE IN CHEYENNE HAS ISSUED A HIGH WIND WARNING...WHICH IS IN EFFECT FROM 3 AM TO 9 PM MST SATURDAY. THE HIGH WIND WATCH IS NO LONGER IN EFFECT. * TIMING...3 AM SATURDAY THROUGH SATURDAY EVENING. * WINDS...WEST TO SOUTHWEST WINDS OF 30 TO 40 MPH WITH GUSTS TO AROUND 60 MPH. * IMPACTS...MAINLY TO TRANSPORTATION. STRONG WINDS AND FREQUENT GUSTS POSE A SIGNIFICANT BLOW OVER RISK FOR HIGH PROFILE AND LIGHT WEIGHT VEHICLES. MOTORIST SHOULD SLOW DOWN AND USE EXTREME CAUTION WHEN ENCOUNTERING STRONG WINDS. PRECAUTIONARY/PREPAREDNESS ACTIONS... A HIGH WIND WARNING MEANS A HAZARDOUS HIGH WIND EVENT IS EXPECTED OR OCCURRING. SUSTAINED WIND SPEEDS OF AT LEAST 40 MPH OR GUSTS OF 58 MPH OR MORE CAN LEAD TO PROPERTY DAMAGE. THE LATEST ROAD CONDITIONS PROVIDED BY THE WYOMING DEPARTMENT OF TRANSPORTATION AND NEBRASKA DEPARTMENT OF ROADS ARE AVAILABLE BY CALLING 5 1 1 OR ON THE INTERNET. && $$ WYZ106-110-116-117-111200- /O.CON.KCYS.HW.W.0004.000000T0000Z-140112T1300Z/ CENTRAL LARAMIE RANGE AND SOUTHWEST PLATTE COUNTY- NORTH SNOWY RANGE FOOTHILLS-SOUTH LARAMIE RANGE- SOUTH LARAMIE RANGE FOOTHILLS- INCLUDING THE CITIES OF...BORDEAUX...ARLINGTON...ELK MOUNTAIN... VEDAUWOO...BUFORD...PUMPKIN VINE...HORSE CREEK...HARRIMAN... WHITAKER 415 PM MST FRI JAN 10 2014 ...HIGH WIND WARNING REMAINS IN EFFECT UNTIL 6 AM MST SUNDAY... A HIGH WIND WARNING REMAINS IN EFFECT UNTIL 6 AM MST SUNDAY. * TIMING...THROUGH SATURDAY NIGHT. * WINDS...WEST TO SOUTHWEST WINDS OF 35 TO 45 MPH WITH GUSTS TO 65 MPH. SUSTAINED WINDS MAY INCREASE TO 45 TO 55 MPH SATURDAY NIGHT WITH GUSTS UPWARDS OF 75 MPH. * IMPACTS...MAINLY TO TRANSPORTATION. STRONG WINDS AND FREQUENT GUSTS POSE A SIGNIFICANT BLOW OVER RISK FOR HIGH PROFILE AND LIGHT WEIGHT VEHICLES. MOTORIST SHOULD SLOW DOWN AND USE EXTREME CAUTION WHEN ENCOUNTERING STRONG WINDS. PRECAUTIONARY/PREPAREDNESS ACTIONS... A HIGH WIND WARNING MEANS A HAZARDOUS HIGH WIND EVENT IS EXPECTED OR OCCURRING. SUSTAINED WIND SPEEDS OF AT LEAST 40 MPH OR GUSTS OF 58 MPH OR MORE CAN LEAD TO PROPERTY DAMAGE. THE LATEST ROAD CONDITIONS PROVIDED BY THE WYOMING DEPARTMENT OF TRANSPORTATION AND NEBRASKA DEPARTMENT OF ROADS ARE AVAILABLE BY CALLING 5 1 1 OR ON THE INTERNET. && $$ HAHN
What forecasters said that day
The local office's own words before this high wind watch went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Cheyenne, WY wrote its last area forecast discussion before this high wind watch went out at Jan 9, 10:11 PM MST, 5 hours 32 minutes earlier.
Area forecast discussion, Jan 9, 10:11 PM MST, 5 hours 32 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE CHEYENNE WY
1011 PM MST THU JAN 9 2014
.UPDATE...
ISSUED AT 817 PM MST THU JAN 9 2014
CURRENT GRIDDED FORECASTS FOR TONIGHT IN DECENT SHAPE...WITH SOME
MINOR MODIFICATIONS BASED ON TRENDS AND THE 00Z NAM PROGS.
PROGRESSIVE SHORTWAVE TROUGH MOVES TO NORTHEAST COLORADO BY DAWN...
WITH FAST MOVING PACIFIC COLD FRONT SWEEPING ACROSS OUR COUNTIES.
500-300 MB LAYER SHOWS STRONG DOWNWARD MOTION ON THE QUASIGEOSTROPHIC
FORCING...THUS EXPECT WINDS TO INCREASE MARKEDLY AFTER MIDNIGHT...
ESPECIALLY IN OUR HIGH WIND WARNING LOCATIONS.
&&
.SHORT TERM...(THIS EVENING THROUGH SATURDAY NIGHT)
ISSUED AT 255 PM MST THU JAN 9 2014
WIDESPREAD HIGH WIND EVENT STILL LOOKS ON TRACK FOR AT LEAST
SOUTHEAST WYOMING THROUGH THIS WEEKEND...WITH MARGINAL CONDITIONS
EXPECTED ACROSS WESTERN NEBRASKA.
TODAY AND TONIGHT...PREVIOUS FORECAST PACKAGE THROUGH TONIGHT
LOOKS ON TRACK. HOWEVER...WINDS HAVE HIT 50 KNOTS AT BORDEAUX IN
THE LAST 2 HOURS SO UPGRADED THE WATCH TO WARNING EARLY THIS
AFTERNOON. HAVE ALSO UPGRADED THE SOUTHERN LARAMIE RANGE BUT DO
NOT EXPECT HIGH WINDS TO BEGIN UNTIL AROUND MIDNIGHT THERE...SO
KEPT THE ORIGINAL TIME OF 07Z. WINDS HAVE BEGUN TO INCREASE THIS
AFTERNOON ACROSS OTHER LOCATIONS EVEN THOUGH THE VALLEYS AND HIGH
PLAINS OUTSIDE OF THE WIND PRONE AREAS ARE STILL WELL BELOW
CRITERIA AND ARE GENERALLY GUSTING TO 40 MPH. THESE WINDS WILL
CONTINUE TO INCREASE EACH DAY THROUGH THIS WEEKEND. SNOW HAS
STARTED TO FALL ACROSS THE MOUNTAINS AND ADJACENT FOOTHILLS EARLY
THIS AFTERNOON AS THE FIRST IN A SERIES OF PROGRESSIVE TROUGHS
MOVES INTO THE ROCKYS...SO THE WINTER STORM WARNING APPEARS TO BE
ON TRACK FOR OVER A FOOT OF SNOW IN SOME LOCATIONS.
FRIDAY AND FRIDAY NIGHT...MODELS SHOW THE FIRST UPPER LEVEL
TROUGH OVER THE FORECAST AREA AND PUSHING EASTWARD INTO THE
PLAINS BY FRIDAY MORNING. CONFIDENT THAT HEAVY SNOW WILL FALL
ACROSS THE MOUNTAINS WITH SIGNIFICANT ACCUMULATIONS...AND PERIODS
OF LIGHT SNOW WILL OCCUR OVER THE HIGH VALLEYS WEST OF THE LARAMIE
RANGE. SNOW ACCUMULATIONS IN THE VALLEYS WILL GENERALLY BE A
DUSTING TO ONE INCH. THE HIGH PLAINS MAY NOT SEE ANY SNOW AT ALL
DUE TO DOWNSLOPE WINDS. A SECONDARY SHORTWAVE TROUGH EMBEDDED IN
NORTHWEST FLOW ALOFT BEHIND THE STRONGER TROUGH WILL MOVE ACROSS
THE MOUNTAINS FRIDAY AFTERNOON ENHANCING SNOWFALL POTENTIAL WEST
OF THE LARAMIE RANGE. THE COLD FRONT WILL PUSH THROUGH VERY EARLY
IN THE DAY...WITH HIGHS GENERALLY IN THE 20S WEST OF THE LARAMIE
RANGE.
THE MAIN FORECAST CONCERN WILL BE THE STRONG WINDS ON FRIDAY SINCE
THERE IS A BIT OF UNCERTAINTY ACROSS SOUTHEAST WYOMING OUTSIDE OF
THE WIND PRONE AREAS...MAINLY THE HIGH PLAINS. MODELS INDICATE
SOME MOUNTAIN WAVE ACTIVITY IN THE LEE OF THE ROCKYS...SO THERE IS
CONCERN OF PERIODS OF VERY STRONG WIND GUSTS OVER 60 MPH FROM
LARAMIE...TO CHEYENNE...NORTH TO AROUND DOUGLAS LATE FRIDAY INTO
FRIDAY NIGHT. INCREASED GUSTS TO 50 KNOTS IN SOME OF THESE
LOCATIONS. HOWEVER...CONFIDENCE IS MARGINAL TO ISSUE A HIGH WIND
HEADLINE AT THIS TIME.
FOR SATURDAY...EXPECT THE STRONGEST WINDS TO SHIFT NORTHWARD AS A
WEAK RIDGE MOVES ACROSS THE REGION AHEAD OF THE NEXT PACIFIC
STORM SYSTEM. THIS WILL RESULT IN THE STRONGEST GRADIENT LOCATED
NORTH OF THE I80 CORRIDOR FOR A BRIEF TIME. THE WIND PRONE AREAS
ACROSS CARBON AND SW PLATTE COUNTY WILL STILL EXPERIENCE GUSTS
OVER 60 MPH...BUT THE STRONGEST WINDS WILL LIKELY BE NORTH OF I80
INTO CENTRAL WYOMING INCLUDING THE NORTHERN LARAMIE RANGE. THE
SNOW ACROSS THE MOUNTAINS WILL DIMINISH IN INTENSITY SATURDAY
AFTERNOON BEFORE PICKING BACK UP AGAIN LATE SATURDAY EVENING.
.LONG TERM...(SUNDAY THROUGH THURSDAY)
ISSUED AT 230 PM MST THU JAN 9 2014
A GENERALLY MILD AND WINDY WEATHER REGIME EXPECTED TO BE OVER THE
REGION THROUGH THE PERIOD UNDER A FAST NWLY FLOW ALOFT. MOST
SIGNIFICANT UPPER SHORTWAVE WILL PASS ACROSS ON SUNDAY BRINGING
SNOW SHOWERS MAINLY TO THE MTNS AND A PACIFIC COOL FRONT. AFTER
THAT A NW FLOW WILL RESIDE OVER THE REGION WITH PERIODS OF WINDY
CONDITIONS IN RESPONSE TO OTHER WEAK SHORTWAVES MOVING BY IN THE
FLOW. MOST SIGNIFICANT DIFFERENCE COMES ABOUT THURSDAY WHEN THE
GFS BRINGS ANOTHER WEAK SHORTWAVE ACROSS THE NORTHERN PLAINS WHILE
THE EC DROPS A STRONGER SYSTEM MORE SOUTH ACROSS WYOMING. WILL NOT
GET TOO EXCITED ABOUT THIS YET BUT SEE WHAT LATER SOLUTIONS
DEPICT.
&&
.AVIATION...(FOR THE 06Z TAFS THROUGH 06Z FRIDAY EVENING)
ISSUED AT 1008 PM MST THU JAN 9 2014
VFR PREVAILS...WITH LOCALIZED MVFR AT RAWLINS IN SNOW SHOWERS.
MOUNTAINS OBSCURED. GUSTY WINDS FROM 15Z TO 02Z...WITH GUSTS UP
TO 45 KNOTS AT SOME LOCATIONS.
&&
.FIRE WEATHER...
ISSUED AT 148 PM MST THU JAN 9 2014
A PROLONGED AND WIDESPREAD HIGH WIND EVENT WILL LIKELY OCCUR FOR
SOUTHEAST WYOMING AND NEBRASKA PANHANDLE BEGINNING IN OUR WIND
PRONE AREAS TODAY. THE WINDS ARE EXPECTED TO BECOME QUITE WIDESPREAD
SATURDAY FOR LOWER LYING AREAS...SPREADING INTO THE PANHANDLE
SUNDAY. FORTUNATELY...COLD TEMPERATURES AND SNOW ON THE GROUND
WILL PREVENT ANY CRITICAL FIRE WEATHER CONDITIONS FROM
DEVELOPING...SO FIRE WEATHER CONCERNS WILL REMAIN MINIMAL INTO
NEXT WEEK.
&&
.CYS WATCHES/WARNINGS/ADVISORIES...
WY...WINTER STORM WARNING UNTIL 7 AM MST SATURDAY FOR WYZ112-114.
HIGH WIND WARNING UNTIL 6 PM MST SATURDAY FOR WYZ106-110.
HIGH WIND WARNING UNTIL 6 PM MST SATURDAY FOR WYZ116-117.
NE...NONE.
&&
UPDATE...RUBIN
SHORT TERM...TJT
LONG TERM...RE
AVIATION...RUBIN
FIRE WEATHER...TJTHazardous weather outlook, Jan 9, 5:04 PM MST, 10 hours 39 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE CHEYENNE WY 504 PM MST THU JAN 9 2014 WYZ101>111-113-115>119-101330- CONVERSE COUNTY LOWER ELEVATIONS-NIOBRARA COUNTY- NORTH LARAMIE RANGE-FERRIS/SEMINOE/SHIRLEY MOUNTAINS- SHIRLEY BASIN-CENTRAL LARAMIE RANGE AND SOUTHWEST PLATTE COUNTY- EAST PLATTE COUNTY-GOSHEN COUNTY-CENTRAL CARBON COUNTY- NORTH SNOWY RANGE FOOTHILLS-SOUTHWEST CARBON COUNTY- UPPER NORTH PLATTE RIVER BASIN-LARAMIE VALLEY-SOUTH LARAMIE RANGE- SOUTH LARAMIE RANGE FOOTHILLS-CENTRAL LARAMIE COUNTY- EAST LARAMIE COUNTY- 504 PM MST THU JAN 9 2014 THIS HAZARDOUS WEATHER OUTLOOK IS FOR EAST CENTRAL WYOMING... SOUTH CENTRAL WYOMING AND SOUTHEAST WYOMING. .DAY ONE...TONIGHT HIGH WIND WARNINGS IN EFFECT FOR ARLINGTON...ELK MOUNTAIN AND BORDEAUX...WITH A HIGH WIND WARNING FOR THE INTERSTATE 80 SUMMIT AND EASTERN LARAMIE COUNTY FOOTHILLS AFTER MIDNIGHT. STRONG WINDS WILL CONTINUE. WEST WINDS OF 35 TO 45 MPH WILL BE COMMON WITH GUSTS UP TO 65 MPH. ELSEWHERE...GUSTY WINDS WILL CONTINUE TONIGHT WITH SCATTERED TO NUMEROUS SNOW SHOWERS WEST OF INTERSTATE 25...AND ISOLATED TO SCATTERED SNOW SHOWERS EAST OF INTERSTATE 25. .DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY STRONG WEST WINDS WILL CONTINUE ACROSS THE WIND PRONE AREAS OF SOUTHEAST WYOMING FRIDAY AND THROUGH THE WEEKEND. STRONG WINDS MAY ALSO SPREAD INTO LOWER ELEVATIONS OF SOUTHEAST WYOMING...INCLUDING THE PLAINS SATURDAY NIGHT AND SUNDAY. WINDS COULD BE QUITE STRONG THIS WEEKEND WITH WIND GUSTS IN EXCESS OF 70 MPH...ESPECIALLY IN WIND PRONE AREAS. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION WILL NOT BE NEEDED TODAY AND TONIGHT. && THIS PRODUCT...ALONG WITH OTHER WEATHER...HYDROLOGIC...AND CLIMATE INFORMATION IS AVAILABLE ON THE WEB AT... HTTP://WEATHER.GOV/CHEYENNE WYZ112-114-101330- SIERRA MADRE RANGE-SNOWY RANGE- 504 PM MST THU JAN 9 2014 THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTH CENTRAL WYOMING. .DAY ONE...TONIGHT WINTER STORM WARNINGS ARE IN EFFECT FOR THE SNOWY AND SIERRA MADRE RANGES. 12 TO 20 INCHES OF SNOW WILL FALL BY SATURDAY MORNING...WITH HIGHER AMOUNTS ON WEST FACING SLOPES. WEST WINDS OF 25 TO 35 MPH WITH GUSTS TO 45 MPH WILL PRODUCE WIDESPREAD BLOWING SNOW AND NEAR ZERO VISIBILITY AT TIMES. .DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY STRONG WINDS WILL DEVELOP OVER THE MOUNTAINS FRIDAY WITH SUSTAINED WINDS OF 40 TO 50 MPH WITH GUSTS AS HIGH AS 70 MPH. STRONG WINDS COMBINE WITH FALLING SNOW WILL PRODUCE WHITEOUT CONDITIONS AT TIMES OVER THE MOUNTAINS. A WINTER STORM WARNING IS IN EFFECT FOR THE SNOWY AND SIERRA MADRE RANGES THROUGH FRIDAY NIGHT. STRONG WINDS WILL CONTINUE ACROSS THIS AREA THROUGH THE WEEKEND. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION WILL NOT BE NEEDED TODAY AND TONIGHT. && THIS PRODUCT...ALONG WITH OTHER WEATHER...HYDROLOGIC...AND CLIMATE INFORMATION IS AVAILABLE ON THE WEB AT... HTTP://WEATHER.GOV/CHEYENNE NEZ002-003-019>021-054-055-095-096-101330- DAWES-BOX BUTTE-SCOTTS BLUFF-BANNER-MORRILL-KIMBALL-CHEYENNE- NORTH SIOUX-SOUTH SIOUX- 504 PM MST THU JAN 9 2014 THIS HAZARDOUS WEATHER OUTLOOK IS FOR THE WESTERN NEBRASKA PANHANDLE. .DAY ONE...TONIGHT NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY PERIODS OF STRONG WINDS THIS WEEKEND AND INTO THE MIDDLE OF NEXT WEEK. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION WILL NOT BE NEEDED TODAY AND TONIGHT. && THIS PRODUCT...ALONG WITH OTHER WEATHER...HYDROLOGIC...AND CLIMATE INFORMATION IS AVAILABLE ON THE WEB AT... HTTP://WEATHER.GOV/CHEYENNE RUBIN
In the hours before
Local storm report, Jan 9, 11:17 PM MST, 4 hours 26 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE CHEYENNE WY
1117 PM MST THU JAN 09 2014
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
1051 PM NON-TSTM WND GST 15 NNE CENTENNIAL 41.50N 106.00W
01/09/2014 M60.00 MPH ALBANY WY DEPT OF HIGHWAYS
WYDOT SENSOR AT STROUSS HILL. SUSTAINED 41 MPH.
1055 PM NON-TSTM WND GST 7 ESE ARLINGTON 41.55N 106.08W
01/09/2014 M63.00 MPH CARBON WY DEPT OF HIGHWAYS
WYDOT SENSOR AT COOPER COVE. SUSTAINED 47 MPH.
&&
LIEBLLocal storm report, Jan 9, 11:40 PM MST, 4 hours 3 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE CHEYENNE WY
1140 PM MST THU JAN 09 2014
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
1000 PM SNOW 19 WSW ENCAMPMENT 41.10N 107.13W
01/09/2014 E6.0 INCH CARBON WY PARK/FOREST SRVC
DIVIDE PEAK SNOTEL IN THE SIERRA MADRE RANGE. ELEVATION
8880 FEET. SNOW WATER EQUIVALENT IS 0.4 INCHES AND THE
SNOW TO LIQUID RATIO USED WAS 15 TO 1. ACCUMULATION WAS
OVER PAST 8 HOURS.
1000 PM SNOW 14 E DIXON 41.03N 107.27W
01/09/2014 E6.0 INCH CARBON WY PARK/FOREST SRVC
BATTLE MOUNTAIN SNOTEL IN THE SIERRA MADRE RANGE.
ELEVATION 7440 FEET. SNOW WATER EQUIVALENT IS 0.4 INCHES
AND THE SNOW TO LIQUID RATIO USED WAS 15 TO 1.
ACCUMULATION WAS OVER PAST 8 HOURS.
1000 PM SNOW 17 SW ENCAMPMENT 41.03N 107.03W
01/09/2014 E9.0 INCH CARBON WY PARK/FOREST SRVC
SANDSTONE RANGER STATION SNOTEL IN THE SIERRA MADRE
RANGE. ELEVATION 8150 FEET. SNOW WATER EQUIVALENT IS
0.6 INCHES AND THE SNOW TO LIQUID RATIO USED WAS 15 TO 1.
ACCUMULATION WAS OVER PAST 8 HOURS.
1000 PM SNOW 10 WSW ENCAMPMENT 41.15N 106.97W
01/09/2014 E7.5 INCH CARBON WY PARK/FOREST SRVC
OLD BATTLE SNOTEL IN THE SIERRA MADRE RANGE. ELEVATION
10000 FEET. SNOW WATER EQUIVALENT IS 0.5 INCHES AND THE
SNOW TO LIQUID RATIO USED WAS 15 TO 1. ACCUMULATION WAS
OVER PAST 8 HOURS.
1000 PM SNOW 5 SW ENCAMPMENT 41.16N 106.86W
01/09/2014 E9.0 INCH CARBON WY PARK/FOREST SRVC
WEBBER SPRINGS SNOTEL IN THE SIERRA MADRE RANGE.
ELEVATION 9250 FEET. SNOW WATER EQUIVALENT IS 0.6 INCHES
AND THE SNOW TO LIQUID RATIO USED WAS 15 TO 1.
ACCUMULATION WAS OVER PAST 8 HOURS.
1000 PM HEAVY SNOW WHISKEY PARK 41.00N 106.91W
01/09/2014 E12.0 INCH CARBON WY PARK/FOREST SRVC
WHISKEY PARK SNOTEL IN THE SIERRA MADRE RANGE. ELEVATION
8950 FEET. SNOW WATER EQUIVALENT IS 0.8 INCHES AND THE
SNOW TO LIQUID RATIO USED WAS 15 TO 1. ACCUMULATION WAS
OVER PAST 8 HOURS.
1000 PM SNOW 11 SSE ENCAMPMENT 41.06N 106.71W
01/09/2014 E10.5 INCH CARBON WY PARK/FOREST SRVC
BLACKHALL MOUNTAIN SNOTEL IN THE SIERRA MADRE RANGE.
ELEVATION 9820 FEET. SNOW WATER EQUIVALENT IS 0.7 INCHES
AND THE SNOW TO LIQUID RATIO USED WAS 15 TO 1.
ACCUMULATION WAS OVER PAST 8 HOURS.
1000 PM SNOW 17 ENE RIVERSIDE 41.31N 106.48W
01/09/2014 E1.5 INCH CARBON WY PARK/FOREST SRVC
SOUTH BRUSH CREEK SNOTEL IN THE SNOWY RANGE. ELEVATION
8440 FEET. SNOW WATER EQUIVALENT IS 0.1 INCHES AND THE
SNOW TO LIQUID RATIO USED WAS 15 TO 1. ACCUMULATION WAS
OVER PAST 8 HOURS.
1000 PM SNOW 12 WNW CENTENNIAL 41.37N 106.32W
01/09/2014 E6.0 INCH ALBANY WY PARK/FOREST SRVC
NORTH FRENCH CREEK SNOTEL IN THE SNOWY RANGE. ELEVATION
10130 FEET. SNOW WATER EQUIVALENT IS 0.4 INCHES AND THE
SNOW TO LIQUID RATIO USED WAS 15 TO 1. ACCUMULATION WAS
OVER PAST 8 HOURS.
1000 PM SNOW 30 WNW LARAMIE 41.48N 106.12W
01/09/2014 E6.0 INCH CARBON WY PARK/FOREST SRVC
SAND LAKE SNOTEL IN THE SNOWY RANGE. ELEVATION 10050
FEET. SNOW WATER EQUIVALENT IS 0.4 INCHES AND THE SNOW
TO LIQUID RATIO USED WAS 15 TO 1. ACCUMULATION WAS OVER
PAST 8 HOURS.
1000 PM SNOW 7 NW CENTENNIAL 41.37N 106.21W
01/09/2014 E4.5 INCH ALBANY WY PARK/FOREST SRVC
BROOKLYN LAKE SNOTEL IN THE SNOWY RANGE. ELEVATION 10240
FEET. SNOW WATER EQUIVALENT IS 0.3 INCHES AND THE SNOW
TO LIQUID RATIO USED WAS 15 TO 1. ACCUMULATION WAS OVER
PAST 8 HOURS.
1000 PM SNOW 6 SW CENTENNIAL 41.24N 106.19W
01/09/2014 E6.0 INCH ALBANY WY PARK/FOREST SRVC
CINNABAR PARK SNOTEL IN THE SNOWY RANGE. ELEVATION 9574
FEET. SNOW WATER EQUIVALENT IS 0.4 INCHES AND THE SNOW
TO LIQUID RATIO USED WAS 15 TO 1. ACCUMULATION WAS OVER
PAST 8 HOURS.
1000 PM SNOW 21 SSE ELK MOUNTAIN 41.41N 106.26W
01/09/2014 E4.5 INCH CARBON WY PARK/FOREST SRVC
MEDICINE BOW SNOTEL IN THE SNOWY RANGE. ELEVATION 10500
FEET. SNOW WATER EQUIVALENT IS 0.3 INCHES AND THE SNOW
TO LIQUID RATIO USED WAS 15 TO 1. ACCUMULATION WAS OVER
PAST 8 HOURS.
1000 PM SNOW 35 S RAWLINS 41.28N 107.23W
01/09/2014 E6.0 INCH CARBON WY PARK/FOREST SRVC
SAGE CREEK BASIN SNOTEL IN THE SIERRA MADRE RANGE.
ELEVATION 7850 FEET. SNOW WATER EQUIVALENT IS 0.4 INCHES
AND THE SNOW TO LIQUID RATIO USED WAS 15 TO 1.
ACCUMULATION WAS OVER PAST 8 HOURS.
&&
LIEBLNearby
High Wind Watches in Wyoming, 2014Every high wind watch in 2014
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.